Hail, Vernon
- When
- June 6, 3:22 AM CST
- Where
- Vernon County, Nevada
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.833, -94.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 6, 2:00 AM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CDT MON JUN 6 2005 .DISCUSSION... MOST CHALLENGING PART OF THIS MORNINGS FORECAST SEEMS TO BE THE FIRST 12-24 HOURS. ALMOST ALL NUMERICAL GUIDANCE IS GENERATING SOME QPF OVER THE AREA TODAY...BUT WE ARE HAVING A HARD TIME KEYING IN ON WHAT THE IMPETUS IS FOR THE PRECIP. MODELS ARENT EXACTLY DOING A STELLAR JOB WITH ONGOING CONVECTION NEAR KS/OK BORDER...SO REALLY HARD TO EMBRACE THEM THEIR IDEA OF RAIN FOR TODAY. HAVING SAID THAT...CONVECTION IS EXPANDING IN AREAL COVERAGE TO OUR WEST SO OBVIOUSLY WILL NEED TO INCLUDE POPS OF SOME SORT TODAY. WILL MAKE A LAST MINUTE DECISION ON POPS JUST PRIOR TO GRID ISSUANCE. TODAYS PHANTOM DISTURBANCE IS THEN FORECAST TO MOVE OUT OF THE AREA TONIGHT WITH UPPER HEIGHTS SLOWING BUILDING. WITH BUILDING HEIGHTS AND NO OBVIOUS TRIGGERS APPARENT KEPT FORECAST GENERALLY DRY FROM THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON. NEXT FRONT MAY TRY AND SAG INTO MISSOURI BY LATER WEDNESDAY AFTERNOON BRINGING SOME CHANCE FOR CONVECTION LATE WEDNESDAY THROUGH MUCH OF THE REST OF THE WEEK. GUIDANCE CONTINUES TO BE FAR TOO COOL DURING THE DAY OVER THE DRY PORTIONS OF OUR CWA...SO KEPT TEMPS GENERALLY ABOVE GUIDANCE THERE. ONE EXCEPTION COULD BE TODAYS HIGHS GIVEN THE POTENTIAL FOR CLOUDINESS AND POSSIBLY SOME RAIN TO KEEP IT COOLER...SO EMBRACED GUIDANCE EVERYWHERE TODAY. GIVEN THE DEVELOPING CONVECTION WILL OPT TO KEEP THINGS VERY BRIEF THIS MORNING ON CLOSE ON THAT NOTE. THANKS FOR THE COORDINATION THIS MORNING LSX/EAX/HPC IZZI && .AVIATION... FOR THE 06Z TAFS...WILL CONTINUE TO KEEP CONVECTION OUT OF JOPLIN AND SPRINGFIELD TAF SITES WITH DECENT CAP ON 00Z KSGF SOUNDING. WILL BUMP CLOUD COVER UP IN THE EARLIER PORTION OF THE TAFS TO ACCOUNT FOR ANVIL SPREADING NORTHEAST FROM CONVECTION OVER THE RED RIVER VALLEY. TERRY && .CLIMATE... THE EXCEPTIONALLY DRY WEATHER CONTINUES FROM SGF TO VIH AND SOUTHEASTWARD. DID A BIT MORE NUMBER CRUNCHING THIS MORNING AND FOUND THAT UNO HAS ONLY RECEIVED 19% OF THEIR NORMAL PRECIPITATION SINCE MAY 1ST. AFTER MISSING ANOTHER SHOT AT PRECIPITATION OF ANY SIGNIFICANCE YESTERDAY...WE ARE NOW IN THE MIST OF A 23 DAY STRETCH WITHOUT A SINGLE DAY RAINFALL OF MORE THAN A TENTH OF AN INCH. EVEN MORE REMARKABLE...IT HAS BEEN 145 DAYS SINCE WE HAVE SEEN A CALENDAR DAY RAINFALL IN EXCESS OF 0.80. THERE HAVE ONLY BEEN 7 OTHER TIMES SINCE 1888 THAT SGF HAS SEEN A STRETCH LONGER THAN THIS...WITH THE LONGEST STRETCH 170 DAYS FROM 11/10/35 TO 4/27/36 (DURING THE DUST BOWL ERA). IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT SUN JUN 5 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 325 PM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL...AND POSSIBLY HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORM DEVELOPMENT WILL BE MAINLY CONFINED TO FAR SOUTHWEST MISSOURI THROUGH THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR AFTER MIDNIGHT ACROSS FAR SOUTHERN MISSOURI AND SOUTHEAST KANSAS. DISCUSSION: A WARM LAYER ALOFT...MARGINAL WIND SHEAR...AND WEAK SURFACE CONVERGENCE WILL INHIBIT SIGNIFICANT THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE BEST CHANCE OF DEVELOPMENT WILL ACROSS FAR SOUTHWEST MISSOURI WHERE LOW LEVEL MOISTURE WILL BE GREATEST. ISOLATED THUNDERSTORMS MAY DEVELOP WITH A STRONG TO SEVERE STORM POSSIBLE. THUNDERSTORMS MAY REDEVELOP LATE TONIGHT INTO THE EARLY MORNING HOURS MONDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. A FEW STRONG STORMS WITH HAIL AND HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY...AND AGAIN LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THUNDERSTORM DEVELOPMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 411 AM CDT MON JUN 6 2005 MOZ066-061015- VERNON- 411 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 515 AM CDT... AT 405 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEVADA...AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE... NEAR WALKER BY 435 AM CDT. NEAR SCHELL CITY BY 500 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 417 AM CDT MON JUN 6 2005 MOZ067-078-061015- CEDAR-ST. CLAIR- 417 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND ST. CLAIR COUNTIES UNTIL 515 AM CDT... AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EL DORADO SPRINGS...OR 15 MILES NORTHWEST OF STOCKTON...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... 5 MILES SOUTHWEST OF OSCEOLA BY 515 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 09:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455581.